MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A non health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision and glare.The iol was explanted and exchanged with unspecified lens of different model in the secondary implant procedure.The patient's events were recovered.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The lens was returned taped to a small piece of white paper and sealed inside a self sealing pouch.Viscoelastic was observed on the lens.The lens was cleaned with klrp to remove the dried viscoelastic and adhesive from the tape in order to further evaluate.One haptic posterior surface distal edge had a broken area with a scratch mark.No other lens damage was observed.A power and resolution test was conducted by an engineering tech.The lens met specification for a company lens 23.0 diopter (add power +2.2/+3.2 diopter).Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were used.The root cause cannot be determined for the reported complaint of "blurred vision and glare (explant)¿.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A power and resolution retest was conducted.The lens met specification for a company lens 23.0 diopter (add power +2.2/+3.2 diopter).The company lens 23.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-comapny monofocal 23.0 diopter.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that a monofocal lens was an improved selection for this patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22371141
Report Number1119421-2025-01792
Device Sequence Number7952908
Product Code MFK
UDI-Device Identifier00380652413701
UDI-Public(01)00380652413701(17)260410(11)220412(10)15392949
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.230
Device Lot Number15392949
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/14/2025
Date Device Manufactured04/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale